Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 23, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 10, 2023, 8:08 PM CDT for Jasper County, Tyler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2023, 8:08 PM CDT (01:08 UTC)
- Expired
- Jun 10, 2023, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 137 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1116 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.9
The text
As transmitted.
565
WGUS54 KLCH 110108
FFWLCH
TXC241-457-110415-
/O.NEW.KLCH.FF.W.0023.230611T0108Z-230611T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
808 PM CDT Sat Jun 10 2023
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Central Jasper County in southeastern Texas...
Tyler County in southeastern Texas...
* Until 1115 PM CDT.
* At 808 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is 1
to 3 inches in 1 hour. Additional rainfall amounts of 2 to 3
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Woodville, Warren, Town Bluff, Fred, Spurger, Magnolia Springs,
Mt. Union, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3083 9462 3087 9404 3067 9399 3054 9418
3054 9455 3061 9456 3064 9457 3065 9457
3071 9459 3073 9459 3075 9460 3076 9460
3078 9460
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
Stigger/87What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 6:05 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 10, 6:05 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 605 PM CDT Sat Jun 10 2023 ...New AVIATION... .SHORT TERM... (Tonight through Monday night) Issued at 320 PM CDT Sat Jun 10 2023 Main concern in the short term period is what will be happening over next 6 to 12 hours with the potential for severe storms and/or heavy rainfall. A very moist and unstable air mass is in place over the forecast area. Most Unstable CAPE values are currently progged between 2500 and 3500 j/kg with favorable mid level lapse rates that a few thunderstorms that develop during max heating will have the chance to become severe from large hail and damaging down burst wind gusts. Weak shear and light storm motions initially will allow for some localized torrential downpours with some urban street type flood potential. A short wave moving out of the Southern Plains will also help push complexes of thunderstorms down into the forecast area. The first is currently in northeast Texas and northwest Louisiana, that will move through the central Louisiana portion of the forecast area through early evening. These storms will have also have the potential to produce severe weather with damaging winds and large hail. Another complex of storms is expected to develop near the DFW Metroplex and move toward the forecast area later this evening. CAMs have this potential complex arriving for southeast Texas around 10 pm, then moving southeast and slowly weakening into west central and southwest Louisiana through about 3 am. These storms again will have the potential to produce severe weather. An upper level ridge will begin to build into the forecast area on Sunday from the southwest. This should help to begin to decrease storm chances for most of the forecast area on Sunday. On Monday, a short wave moving around the ridge may affect enough of the northeastern portions of the forecast area for chances of showers and thunderstorms during the afternoon for that area. Away from any convection, conditions will be hot and humid during the daytime and muggy at night. Rua && .LONG TERM... (Tuesday through next Friday) Issued at 320 PM CDT Sat Jun 10 2023 The longterm period starts off quiet but hot with a heating trend taking place through the middle and end of the work week. An upper low pressure system will be exiting off of the northeast coastline Tuesday and Wednesday with zonal flow located over the ArkLaTex region and surface high centered over the Florida Peninsula. The combination of these two semi-localized features should result in little convective activity and increasing daytime temperatures. Late Wednesday into Thursday, a quick moving shortwave pulse crosses to the north of the area. While it doesn't look to bring much relief to our area, this pulse looks to usher in ridging to the west and troughing to the east. Over the remainder of the longterm, shortwave perturbations working from ridge to trof may offer enough instability to generate a few afternoon showers and storms, bringing at least some relief in the form of cloud cover. Rain chances aside, the biggest concern over the forecast period is the heat. Conditions are ripe Tuesday and Wednesday for high temperatures to warm into the mid to upper 90s, with Thursday and Friday possibly seeing 100 F in much of the forecast area. Of course with these temperatures, the issue turns to the Heat Index. Forecast HI values Tuesday and Wednesday are 100 to 106F with Thursday and Friday potentially seeing 103 to 110 F. Now is the time to prepare for this summertime heat if you expect to be out and about. 11 && .AVIATION... (00Z TAFS) Issued at 555 PM CDT Sat Jun 10 2023 Outside of terminals directly impacted by ongoing tstorms, VFR conditions are being reported. For some of the terminals right under a storm, heavy rainfall is causing reduced visibilities. This round will begin to taper out within the next few hours, however there is another round that is expected overnight. Strong convection is not expected during this time and confidence in storm development is low. At this time, carried VCSH for all save the Acadiana terminals. Stigger/87 && .MARINE... Issued at 320 PM CDT Sat Jun 10 2023 High pressure at the surface will ridge across the northern Gulf of Mexico during this period providing mainly light to, at times, moderate southerly winds. The winds will be stronger for the near shore and lakes and bays during the late afternoon with the sea breeze, and again during the overnight with any nocturnal marine jets. Showers and thunderstorms may move out into the coastal waters later tonight from the northwest. Otherwise, the chance for showers and thunderstorms will be decreasing over the period due to an upper level ridge building in. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 68 95 72 95 / 70 20 20 40 LCH 73 90 75 92 / 40 10 0 20 LFT 73 93 76 95 / 10 20 0 30 BPT 73 93 75 94 / 60 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...07 LONG TERM....11 AVIATION...87
Hazardous weather outlook, Jun 10, 3:35 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 335 PM CDT Sat Jun 10 2023 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ180-201-259>262-515-516-615-616-112045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- 335 PM CDT Sat Jun 10 2023 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. There is a Slight Risk Potential (level 2 out of 5) for severe storms. Damaging wind gusts and large hail will be the main concerns. Also, there is a potential for heavy rainfall in a short period of time that may cause some street flooding. Also, there is a potential for frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-436-450-452-455-470-472-475-112045- Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays- Atchafalaya and East Cote Blanche Bays- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 335 PM CDT Sat Jun 10 2023 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 10, 5:51 PM CDT, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
551 PM CDT Sat Jun 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Tstm Wnd Dmg Ball 31.42N 92.41W
06/10/2023 Rapides LA Amateur Radio
Report of a downed tree and powerline in
Ball, LA at the intersection of Ball Loop
and Cline Dr. A second tree is down on Leah
Dr. Parts of the city are without power.
&&
NRSSpecial weather statement, Jun 10, 6:02 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
602 PM CDT Sat Jun 10 2023
LAZ027>033-141>143-102330-
Northern Acadia LA-St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-
Beauregard LA-Vernon LA-Northern Calcasieu LA-Rapides LA-
Northern Jefferson Davis LA-
602 PM CDT Sat Jun 10 2023
...Strong thunderstorms will impact portions of southern Rapides,
northern Jefferson Davis, Evangeline, Beauregard, northwestern
Acadia, northeastern Calcasieu, Avoyelles, northern St. Landry,
southeastern Vernon and Allen Parishes through 630 PM CDT...
At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Moreauville to near Dry Creek. Movement was
southeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Charles, Alexandria, De Ridder, Eunice, Oakdale, Ville Platte,
Marksville, Bunkie, Mamou, Kinder, Simmesport, Basile, Oberlin,
Rosepine, Glenmora, Elton, Merryville, Melville, Moreauville and
Cheneyville.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 32 and 34.
Interstate 49 between mile markers 24 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 9208 3133 9208 3134 9203 3132 9200
3128 9202 3122 9199 3123 9192 3128 9195
3130 9191 3117 9168 3114 9172 3104 9172
3097 9181 3087 9180 3086 9182 3068 9174
3023 9320 3078 9359 3086 9356 3138 9212
TIME...MOT...LOC 2302Z 331DEG 34KT 3106 9198 3061 9307
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Stigger/87Special weather statement, Jun 10, 6:19 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
619 PM CDT Sat Jun 10 2023
LAZ030-TXZ259>262-102345-
Beauregard LA-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-
619 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of southwestern
Beauregard Parish, southwestern Newton and southeastern Jasper
Counties through 645 PM CDT...
At 619 PM CDT, Doppler radar was tracking a strong thunderstorm over
Trout Creek, or near Call, moving south at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newton, Kirbyville, Call, Buna, Wrights Settlement, Devils Pocket,
Trout Creek, Bancroft, Old Salem and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3079 9394 3082 9372 3042 9359 3037 9397
TIME...MOT...LOC 2319Z 000DEG 30KT 3060 9377
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Stigger/87Special weather statement, Jun 10, 6:43 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
643 PM CDT Sat Jun 10 2023
LAZ030-141-TXZ260-262-110015-
Beauregard LA-Northern Calcasieu LA-Southern Newton TX-
Northern Newton TX-
643 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of southwestern
Beauregard, northwestern Calcasieu Parishes in southwestern Louisiana
and southwestern Newton Counties through 715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bancroft, or near Fields, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fields, De Quincy, Starks, Deweyville, Devils Pocket, Lunita, Bivens,
Bancroft, Oretta and Old Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3071 9356 3043 9329 3024 9370 3024 9374
3058 9383
TIME...MOT...LOC 2343Z 336DEG 31KT 3053 9366
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Stigger/87Special weather statement, Jun 10, 6:54 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
654 PM CDT Sat Jun 10 2023
TXZ180-259-110030-
Northern Jasper TX-Tyler TX-
654 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of Tyler and central
Jasper Counties through 730 PM CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodville, Colmesneil, Chester, Warren, Town Bluff, Rockland,
Spurger, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 9446 3105 9439 3063 9402 3053 9436
3081 9461 3090 9463
TIME...MOT...LOC 2354Z 324DEG 19KT 3075 9437
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Stigger/87Special weather statement, Jun 10, 7:31 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
731 PM CDT Sat Jun 10 2023
TXZ180-259-110100-
Northern Jasper TX-Tyler TX-
731 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of Tyler and central
Jasper Counties through 800 PM CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Spurger, or 7 miles southwest of Town Bluff, moving
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodville, Colmesneil, Chester, Warren, Town Bluff, Fred, Rockland,
Spurger, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3106 9456 3105 9449 3103 9448 3105 9436
3063 9398 3053 9434 3053 9454 3101 9466
TIME...MOT...LOC 0029Z 311DEG 10KT 3073 9429
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Stigger/87The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:31 PM CDT | Special Weather Statement | LCH | Tyler | 29 min |
| Jun 10, 7:53 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 37 min |
| Jun 10, 8:11 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 34 min |
| Jun 10, 8:27 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 13 min |
| Jun 10, 8:41 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Orange | 32 min |
| Jun 10, 8:59 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 31 min |
| Jun 10, 9:31 PM CDT | Special Weather Statement | LCH | Jefferson, Orange | 29 min |
| Jun 10, 10:01 PM CDT | Special Weather Statement | LCH | Jefferson | 29 min |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.